| Model Number |
CCWTT0 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Vitreous Floaters (1866); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Dizziness (2194)
| Date of Event |
01/05/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, he experienced significant and persistent vision issues that have adversely affected the daily life.Prior to the surgery distance vision was clear and had no major visual disturbances.After the surgery he experienced persistent halo effect around lights, which was expected to subside within a few months but continues unabated, blurry distance vision which was a new issue that did not exist before the surgery, frequent flashes of light, floaters and a general sense of visual instability, rapid eye fatigue, making routine tasks challenging, significant difficulties with both daytime and nighttime driving due to light reflections and halo effects and blurriness, trouble seeing which was high in sun filled situations such as very bright sunny days, snow and beach reflections.His vision has become worst and had not seen any improvement at all since the surgery.He consulted with doctor at least four or five occasions post surgery, expressing these concerns each time.While he was informed about the possibility of a temporary halo effect, the duration and severity of his symptoms have far exceeded initial expectations.He had been fully informed of these potential risks.Additional information has been requested.
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product remained implanted.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the patient indicated the surgeon has suggested a lens exchange to a different lens model.Additional information was provided that the patient had not yet decided on the exchange and indicated possibly seeking a third opinion before deciding.No further information has been provided at this time.Due diligence has been performed in an attempt to obtain further information on this event.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information was provided in b.5.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information was received indicating that the patient had hoped the lens might have been the source of the ongoing issues they were experiencing.It was also stated that the patient's vision had been deteriorating since the lenses were implanted.